Alert archive / Ohio / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 80, NWS Wilmington, OH

June 13, 2007Fairfield County, Ohio

NWS Wilmington, OH issued this severe thunderstorm warning at Jun 13, 2007, 7:23 PM EDT for Fairfield County, Ohio. It was in force for 52 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 13, 2007, 7:23 PM EDT (23:23 UTC)
Expired
Jun 13, 2007, 8:15 PM EDT
In force
52 min
Issued by
NWS Wilmington, OH
Area
Counties, with a storm outline in the text

County Fairfield County, OH

The radar

The Cincinnati radar (KILN), 123 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 13, 7:37 PM EDTHAIL 0.75Lancaster, OH
Jun 13, 7:40 PM EDTTSTM WND DMGRushville, OHTREES DOWN
Jun 13, 7:49 PM EDTHAIL 0.75Sugar Grove, OH
Jun 13, 7:58 PM EDTTSTM WND DMGLancaster, OHLARGE LIMBS WERE DOWNED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 13, 6:31 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 11.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2007-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2007-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-152 J/kg
Mixed-layer LCL
1430 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KILN 132323
SVRILN
OHC045-140015-
/O.NEW.KILN.SV.W.0080.070613T2323Z-070614T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
723 PM EDT WED JUN 13 2007

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  FAIRFIELD COUNTY IN CENTRAL OHIO...

* UNTIL 815 PM EDT.

* AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
  TO 60 MPH. THIS STORM WAS LOCATED NEAR RUSHVILLE...MOVING SOUTHWEST
  AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LANCASTER...
  SUGAR GROVE...

IN ADDITION...NORTH BERNE...HIDEAWAY HILLS...US ROUTE 22 AT STATE
ROUTE 159...CLEARPORT...AMANDA AND STOUTSVILLE ARE NEAR THE PATH OF
THIS SEVERE THUNDERSTORM.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT
WEDNESDAY EVENING FOR NORTHEASTERN KENTUCKY.

LAT...LON 3983 8222 3996 8239 3957 8287 3954 8254

$$
1 follow-up statement
000 
WWUS51 KILN 132348
SVSILN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
748 PM EDT WED JUN 13 2007

OHC045-140015-
/O.CON.KILN.SV.W.0080.000000T0000Z-070614T0015Z/
FAIRFIELD OH-
748 PM EDT WED JUN 13 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR FAIRFIELD COUNTY...

AT 742 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR SUGAR GROVE...MOVING
SOUTHWEST AT 35 MPH.

THIS STORM WILL AFFECT MAINLY RURAL AREAS OF FAIRFIELD COUNTY...
INCLUDING CLEARPORT AND AMANDA.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3976 8232 3984 8252 3957 8287 3954 8254

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:08 PM EDT, 15 minutes earlier.

Area forecast discussion, Jun 13, 7:08 PM EDT, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
708 PM EDT WED JUN 13 2007

.SYNOPSIS...
A COUPLE OF WEAK DISTURBANCES WILL MOVE SOUTHWEST BETWEEN AN
UPPER LEVEL RIDGE OVER THE WESTERN GREAT LAKES AND AN UPPER LEVEL
TROUGH OFF THE EAST COAST THIS EVENING AND AGAIN ON THURSDAY. THE UPPER
RIDGE WILL BUILD BACK EAST WITH DRY WEATHER EXPECTED THIS WEEKEND.

&&

.NEAR TERM /UNTIL 11 PM THIS EVENING/...
LINE OF CONVECTION DROPPING SE HAS FILLED IN AND IS HOLDING
TOGETHER AS IT RECEIVES SUPPORT FROM H5 VORT. INCREASED POPS IN THE
E TO LIKELY AND ADDED A SLIGHT CHC IN THE W. HAVE THE LINE TIMED TO
THE OH RIVER AROUND 02Z.

SITES

&&

.SHORT TERM /11 PM THIS EVENING THROUGH FRIDAY/...
BEST CHANCE OF PCPN THIS EVENING WILL BE IN THE SE THIRD AS ON
GOING CONVECTION IN NE OH TRACKS SW. CONFIDENCE THAT THE
CONVECTION WILL HOLD TOGETHER AND WILL TRACK FAR ENUF W TO AFFECT
THE REGION WASNT VERY HIGH...SO ONLY CARRIED A 20 TO 30 POP FOR
NOW.

S/W PUSHES SW OF THE REGION BY 06Z AND WITH SETTING OF THE SUN
EXPECT THE CONVECTION TO DIE BETWEEN 00Z-03Z. SKIES SHOULD GO
MOSTLY CLEAR OVERNIGHT.

ANOTHER S/W DROPS SWINGS AROUND H5 LOW CENTERED OFF CAPE COD AND
ACROSS THE OH VLY ON THU. MODEL SOUNDINGS ARE SHOWING SOME
INSTABILITY...THE BEST BEING IN THE SE. CARRIED SLIGHT CHC POPS
AGAIN FOR THU. ANY CONVECTION SHOULD END QUICKLY WITH SUNSET FOR
THU NGT.

NO ORGANIZE KICKER ON FRI. ALSO INSTABILITY ACROSS THE REGION
LOOKS LESS...SO KEPT PCPN OUT OF THE FORECAST FOR FRI.

MAV NUMBERS FOR LOWS TONIGHT LOOKED SQUIRRELLY. CVG WAS SEVERAL
DEGREES COOLER THAN DAY AND CMH. WENT WITH LOWS THAT WERE SIMILAR
IN STRUCTURE TO LAST NIGHT...WITH THE COOLEST TEMPS IN THE NW. MAV
WAS ABOUT 4 DEGREES WARMER THAN THE MET OR FWC NUMBERS FOR HIGH ON
THU. FELT THE MAV WAS A LITTLE TOO WARM. EXPECT A LITTLE MORE CU
TOMORROW WITH S/W...SO WENT A MAV/MET BLEND. MUCH COOLER H8 TEMPS
WORK IN THU NGT. SAW NO REASON TO ARGUE WITH THE COOLER MAV LOWS.
FINALLY TEMPS ON FRIDAY WILL BE TRICKY H8 COLD POOL REMAINS OVER
CWA. GUIDANCE IS A CATEGORY LOWER THAN PREV FCST. ADJUSTED TEMPS
CLOSE TO THE MAV GUIDANCE.

SITES

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
SFC HIGH PRESSURE IS STILL IN CONTROL OVER THE REGION BUT THE H5
RIDGE IS GETTING SQUEEZED AND BEATEN DOWN BY AN APPROACHING FRONT
LATER SATURDAY THAT WILL WASH OUT OVERTOP OF CWA ON SUN...AND THEN
LIFT NE AS A WMFNT OVERNIGHT SUN. DYNAMICS ARE NOT FAVORABLE FOR
THIS TIME FRAME AS SFC HIGH BUILDS RIGHT BACK OVER THE REGION FROM
THE N AND THE S...AND YOU ARE ON THE EAST SIDE OF THE H5 RIDGE
WITH MEAN DOWNWARD MOTION. WAS INCLINED TO LEAVE FCST DRY WHICH IS
GOOD WITH THE PERSISTENT PATTERN WE ARE CURRENTLY UNDER...BUT LOW
CHANCE POPS IN CENTRAL OH APPEARED PRUDENT FOR THE DAYTIME HOURS
SUN. THIS HAS ME CUT BACK ON TEMPS AS WELL.

MODELS APPEAR TO HAVE A BETTER HANDLE ON THE OVERALL PATTERN AFTER
THIS WEAK FRONT WASHES OUT. RIDGING BUILDS OVER THE REGION STARTING
SUN NIGHT. THIS BUILDS ON MON AND THEN GIVES WAY ON TUESDAY AS A SFC
COLD FRONT AND H5 TROF COMBINE TO GIVE THE REGION THE BEST CHANCE OF
RAIN ON TUES NIGHT THAN IT HAS HAD IN THE PAST WHILE. THE AMPLIFIED
PATTERN IS A BIT MORE PRONOUNCED AT THIS TIME AND SIGNIFICANT DRYING
IS NOTED BEHIND THE FRONT ON WED.

FRANKS

&&

.AVIATION /23Z WEDNESDAY THROUGH MONDAY/...
SIMILAR PATTERN WILL PERSIST THROUGH THE TAF PERIOD. DIURNAL HIGH
BASED CUMULUS THROUGH THE REST OF THE AFTERNOON WILL DISSIPATE
WITH LOSS OF HEATING AND THEN REDEVELOP DURING THE LATE MORNING
THURSDAY. A FEW THUNDERSTORMS ARE NOT OUT OF THE QUESTION IN
CENTRAL OHIO THIS AFTERNOON BUT ARE FORECAST TO REMAIN EAST AND
SOUTHEAST OF THE COLUMBUS TERMINALS.

OUTLOOK...NO SIG WX EXPECTED THROUGH MONDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...NONE.
KY...NONE.
IN...NONE.

&&
Hazardous weather outlook, Jun 13, 6:53 PM EDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE WILMINGTON OH
653 PM EDT WED JUN 13 2007

KYZ091>093-096>100-OHZ042>046-051>056-060>065-070>074-077>082-088-
142300-
BOONE-KENTON-CAMPBELL-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
653 PM EDT WED JUN 13 2007

...SEVERE THUNDERSTORM WATCH 395 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO
AND SOUTHWEST OHIO.

.DAY ONE...TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

INZ050-058-059-066-073>075-080-KYZ089-090-094-095-OHZ026-034-035-
142300-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-OWEN-GRANT-HARDIN-MERCER-AUGLAIZE-
653 PM EDT WED JUN 13 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHERN KENTUCKY AND WEST CENTRAL
OHIO.

.DAY ONE...TONIGHT

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 6:45 PM EDTSevere Thunderstorm WarningILNLicking45 min
Jun 13, 7:47 PM EDTSevere Thunderstorm WarningILNLogan28 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.